Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS Jackson, KY

May 31, 20044 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 31, 2004, 2:26 AM EDT for 4 counties in Kentucky. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2004, 2:26 AM EDT (06:26 UTC)
Expired
May 31, 2004, 3:30 AM EDT
In force
64 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:00 AM EDTTSTM WND DMGLynch, KYTREES DOWN AT LYNCH...EVARTS...CAWOOD AND GRAYS KNOB. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 9:20 PM EDTTornado WatchSPC7 hr
May 31, 12:40 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 310627
SVRJKL
KYC071-095-115-119-310730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
226 AM EDT MON MAY 31 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN KENTUCKY.
  FLOYD COUNTY IN KENTUCKY.
  KNOTT COUNTY IN KENTUCKY.
  HARLAN COUNTY IN KENTUCKY.

* UNTIL 330 AM EDT.

* AT 226 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
  14 MILES NORTH OF KEATON TO 11 MILES SOUTHWEST OF CORDIA...ORFROM 6
  MILES NORTHEAST OF SANDY HOOK TO 6 MILES EAST OF HYDEN...MOVING
  EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WIN AROUND 235 AM EDT.
  WOODS AROUND 240 AM EDT.
  YELLOW MOUNTAIN AROUND 245 AM EDT.
  WITTENSVILLE AROUND 250 AM EDT.
  WEST VAN LEAR AROUND 255 AM EDT.

THIS IS A DANGEROUS STORM. THIS SEVERE THUNDERSTORM IS CAPABLE OF
PRODUCING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF NICKELS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT MONDAY MORNING FOR
EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM
EDT MONDAY MORNING FOR EASTERN KENTUCKY.

IF SEVERE WEATHER APPROACHES YOUR AREA GO INSIDE A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3685 8349 3704 8311 3716 8301 3725 8310
          3753 8313 3751 8290 3782 8298 3801 8297
          3787 8264 3749 8260 3728 8271 3722 8298
          3701 8309 3699 8290 3689 8290 3686 8309
          3670 8317

$$
HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:00 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 31, 12:00 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1200 AM EDT TUE MAY 31 2004

.DISCUSSION...

CURRENT FORECAST IS PRETTY MUCH ON TRACK. HOWEVER WITH REGION STILL
EAST OF TROUGH AXIS AND A WEAK SFC TROUGH WORKING ACROSS THE
AREA...A FEW SHOWERS HAVE WORKED ACROSS THE SOUTHERN COUNTIES NEAR
THE VA AND TN BORDERS. THEY SHOULD DISSIPATE SHORTLY. OTHERWISE THE
FORECAST WAS IN GOOD SHAPE. DID ADJUST FOG WORDING TO VALLEY FOG
GIVEN CURRENT DEWPOINT DEPRESSIONS.

&&

.PREV DISCUSSION...

432 PM EDT MON MAY 31 2004

WENT SLIGHTLY ABOVE GUIDANCE WITH TEMPERATURES TONIGHT DESPITE
CLEARING SKIES. THIS WILL BE HELPED JUST A SMALL BIT BY WINDS THAT
MAY BE A LITTLE SLOW TO DIE DOWN THIS EVENING...AND PLENTY OF
MOISTURE AROUND...BOTH AT THE SURFACE...AND PRESENT IN HIGHER
DEWPOINTS IN OBS. ALTHOUGH MARGINAL CONDITIONS FOR A RIDGE VALLEY
SPLIT MAY BE PRESENT LATE TONIGHT...VALLEY MOISTURE SHOULD HELP TO
RESULT IN SOME FOG...AND HIGHER OVERALL SPECIFIC HEAT...AND HELP TO
COUNTERACT VALLEY COOLING...IN ADDITION TO THE LACK OF A LITTLE
DEEPER LAYER WITH A SOUTHERLY WIND COMPONENT IN FORECAST SOUNDINGS.

WENT ABOVE GUIDANCE WITH POPS FOR TOMORROW...BUT STILL ONLY STAND AT
SLIGHT CHANCE FOR ALL BUT NORTHERN TIER OF COUNTIES...GUIDANCE IS
ESSENTIALLY GOING FOR NIL POPS. FORCING WILL COMBINE WITH DECENT
LAPS RATES IN THE MID LEVELS TO RESULT IN A GOOD CU FIELDS...AND
SOME SHOWER ACTIVITY. MAIN AREA OF FORCING SHOULD SAG TO THE SOUTH
OF THE CWA SOME TIME WED AFTERNOON...WITH A SECONDARY TROUGH
BEGINNING TO WORK IN FROM THE NORTH. WITH TWO MECHANISMS IN THE
AREA...KEPT AT LEAST SLIGHT POPS IN THE AREA THROUGH WED
NIGHT...WITH CHANCE AGAIN APPEARING WED AFTERNOON.

WINDS TOMORROW WILL BE A BIT HIGH AS STEEP LAPSE AND PC SKIES WILL
COMBINE TO HELP MIX DOWN DECENT MOMENTUM TO THE SFC.

&&

1240 PM EDT MON MAY 31 2004

IN THE PROCESS OF DOING AN UPDATE. HAVE REMOVED FLOOD WATCH WHICH
EXPIRED. HAVE ALSO LOWER 1ST PERIOD POPS IN NORTHWESTERN COUNTIES.
BREAKS IN CLOUDS ARE WORKING INTO THE WEST CURRENTLY AS DRIER AIR
ARRIVES BEHIND THE COLD FRONT. IN SOUTHEASTERN COUNTIES...WILL RAISE
SKY COVER TO GO WITH MOSTLY CLOUDY THIS AFTERNOON...SINCE IT LOOKS
LIKE IT WILL BE LATE TODAY BEFORE A SUBSTANTIAL DECREASE IN CLOUDS
ARRIVES. HAVE ALTERED ALL ZONES TO MOSTLY CLEAR SKIES OVERNIGHT AND
REMOVED PRECIP FROM TONIGHT. HAVE ALSO EXPANDED TEMP RANGE IN
SOUTHEAST COUNTIES TO ACCOUNT FOR SOME COOLER READINGS.

&&

435 AM EDT MON MAY 31 2004

SQUALL LINE HAS PUSHED THRU THE CWFA. BUSY NIGHT WITH NUMEROUS
WARNINGS (SVR/TOR/FFW) IN FACT EVERY COUNTY IN CWFA RECEIVED SOME
FORM OF WARNING. COLD FNT THAT SPAWNED THIS SYSTEM HAS JUST NOW
ENTERED WRN KY. THE COLD FNT COULD PRODUCE ANOTHER ROUND OF
TSRA/SHRA BUT WITH THE INTENSITY OF THE SQUALL LINE IT SHOULD BE
MOISTURE STARVED. STILL THERE IS ENUF TIME FOR SOME DAYTIME HEATING
AND THE MID LVL CAP MAY NOT BE STRONG ENUF TO STOP THE STORMS FROM
BUILDING. FOR NOW WILL KEEP AT LEAST CHC POP THRU SUNSET WHEN THE
FNT SHOULD FINALLY PUSH THRU.

BY EVENING...THE FRONT IS THROUGH THE CWA AND DRIER/COOLER HIGH
PRESSURE WILL DOMINATE INTO TUESDAY MORNING.  ANOTHER UPPER LEVEL
TROUGH WILL DROP SOUTHEAST FROM THE GREAT LAKES DURING TUESDAY WITH
COLD AIR ALOFT PERHAPS INITIATING SOME DIURNAL CONVECTION. WENT
ALMOST EXCLUSIVELY WITH THE MAV FOR TEMPS.

ONLY MINIMAL CHANGES WERE MADE TO EXTENDED SECTION DUE TO ONGOING
SEVERE WEATHER AND FLOODING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

JP
Hazardous weather outlook, May 30, 5:37 PM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT SUN MAY 30 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>119-311200-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY-
PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY-
537 PM EDT SUN MAY 30 2004

...TORNADO WATCH THROUGH 8 PM TONIGHT...
...FLOOD WATCH THROUGH NOON ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST... AND
CONTINUED DESTABILIZATION...COMBINED WITH THE PATTERN OF WINDS ALOFT
REMAIN FAVORABLE FOR THE FORMATION OF TORNADOES WITH ANY
THUNDERSTORMS THAT DO DEVELOP. IN ADDITION...THE THREAT FOR DAMAGING
WINDS...VERY HEAVY RAIN...AND LARGE HAIL EXISTS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS MONDAY IN
CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD
BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY...
INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS
...AND HIGH WATER DUE TO FLASH FLOODING.

KYZ120-311200-
PIKE KY-
537 PM EDT SUN MAY 30 2004

...FLOOD WATCH THROUGH NOON ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST...WILL
KEEP THE THREAT OF THUNDERSTORMS IN THE AREA THROUGH MUCH OF TONIGHT.
THE THREAT FOR DAMAGING WINDS AND LARGE HAIL EXISTS IN ANY
THUNDERSTORMS THAT DEVELOP TONIGHT...AS WELL AS ISOLATED TORNADOES
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS IN
CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD
BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY...
INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS
...AND HIGH WATER DUE TO FLASH FLOODING.

PIEPER

In the hours before

Local storm report, May 31, 1:45 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
145 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CLAY CITY               37.86N 83.93W
05/31/2004                   POWELL             KY   TRAINED SPOTTER

            HWY 15 UNDER 2 FEET OF WATER AT THE MM 31 OF THE MOUNTAIN
            PARKWAY. HWY 11 AT THE NATURAL BRIDGE S.P. IS ALSO UNDER
            WATER.

&&

KO
Local storm report, May 31, 1:55 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
155 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0148 AM     FLASH FLOOD      MALONE                  37.87N 83.26W
05/31/2004                   MORGAN             KY   LAW ENFORCEMENT

            EVACUATIONS TO TAKE PLACE OFF HWY 191.

&&

KO
Local storm report, May 31, 1:59 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
159 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND DMG     WIBORG                  36.81N 84.49W
05/31/2004                   MCCREARY           KY   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN.

&&

KO
Local storm report, May 31, 2:07 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
207 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0138 AM     TSTM WND DMG     BALDROCK                36.99N 84.28W
05/31/2004                   LAUREL             KY   LAW ENFORCEMENT

            TREES DOWN AT LAUREL LAKE AREA NEAR PULASKI/LAUREL LINE
            ON HWY 192. 50-60 MPH ESTIMATED WIND GUST.

&&

KO
Local storm report, May 31, 2:15 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
215 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0149 AM     FLASH FLOOD      LAURA                   37.72N 82.44W
05/31/2004                   MARTIN             KY   TRAINED SPOTTER

            PIGEONROOST FORK HAS OVERFLOWED ITS BANKS AND IS FLOODING
            TRAILOR HOMES WITH 2 FEET OF WATER. TRAILORS POSSIBLY
            BEING MOVED BY FLOOD WATERS.

&&

KO
Local storm report, May 31, 2:20 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0211 AM     TSTM WND DMG     MANCHESTER              37.15N 83.77W
05/31/2004                   CLAY               KY   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS THE CITY.

&&

KO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:00 PM EDTSevere Thunderstorm WarningJKLMorgan45 min
May 30, 8:09 PM EDTTornado WarningJKLPowell36 min
May 30, 8:16 PM EDTSevere Thunderstorm WarningJKLMagoffin44 min
May 30, 8:18 PM EDTSevere Thunderstorm WarningJKLLee42 min
May 30, 8:22 PM EDTFlash Flood WarningJKLMenifee, Morgan4 hr
May 30, 8:22 PM EDTTornado WarningJKLWolfe38 min
May 30, 8:25 PM EDTSevere Thunderstorm WarningJKLBreathitt50 min
May 30, 8:37 PM EDTTornado WarningJKLEstill38 min
May 30, 8:42 PM EDTSevere Thunderstorm WarningJKLFloyd48 min
May 30, 8:51 PM EDTSevere Thunderstorm WarningJKLJohnson39 min
May 30, 8:56 PM EDTFlash Flood WarningJKLBreathitt, Magoffin, Wolfe4 hr
May 30, 8:58 PM EDTSevere Thunderstorm WarningJKLLee47 min
May 30, 9:10 PM EDTSevere Thunderstorm WarningJKLBreathitt50 min
May 30, 9:12 PM EDTSevere Thunderstorm WarningJKLMagoffin48 min
May 30, 9:17 PM EDTSevere Thunderstorm WarningJKLEstill43 min
May 30, 9:20 PM EDTSevere Thunderstorm WarningJKLPowell, Wolfe40 min
May 30, 9:22 PM EDTFlash Flood WarningJKLJohnson83 min
May 30, 9:22 PM EDTFlash Flood WarningJKLJohnson6 hr
May 30, 9:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson51 min
May 30, 9:36 PM EDTTornado WarningJKLBreathitt24 min
May 30, 9:49 PM EDTFlash Flood WarningJKLFloyd6 hr
May 30, 9:57 PM EDTTornado WarningJKLBreathitt, Knott48 min
May 30, 9:58 PM EDTSevere Thunderstorm WarningJKLPowell47 min
May 30, 10:15 PM EDTSevere Thunderstorm WarningJKLEstill30 min
May 30, 10:16 PM EDTSevere Thunderstorm WarningJKLFloyd44 min
May 30, 10:24 PM EDTTornado WarningJKLFloyd36 min
May 30, 10:27 PM EDTFlash Flood WarningJKLBath6 hr
May 30, 10:30 PM EDTSevere Thunderstorm WarningJKLMenifee45 min
May 30, 10:32 PM EDTFlash Flood WarningJKLEstill, Montgomery, Powell6 hr
May 30, 10:53 PM EDTTornado WarningJKLPike52 min
May 30, 11:01 PM EDTSevere Thunderstorm WarningJKLBreathitt44 min
May 30, 11:02 PM EDTFlash Flood WarningJKLPike6 hr
May 30, 11:19 PM EDTTornado WarningJKLMagoffin41 min
May 30, 11:22 PM EDTFlash Flood WarningJKLMartin6 hr
May 30, 11:41 PM EDTSevere Thunderstorm WarningJKLFloyd49 min
May 30, 11:44 PM EDTSevere Thunderstorm WarningJKLBreathitt46 min
May 31, 12:08 AM EDTFlash Flood WarningJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe6 hr
May 31, 12:11 AM EDTTornado WarningJKLPike49 min
May 31, 12:39 AM EDTSevere Thunderstorm WarningJKLWayne66 min
May 31, 12:45 AM EDTSevere Thunderstorm WarningJKLPulaski60 min
May 31, 12:49 AM EDTSevere Thunderstorm WarningJKLFloyd41 min
May 31, 12:54 AM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more66 min
May 31, 12:57 AM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more63 min
May 31, 1:03 AM EDTTornado WarningJKLPike42 min
May 31, 1:06 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary54 min
May 31, 1:23 AM EDTSevere Thunderstorm WarningJKLRowan67 min
May 31, 1:27 AM EDTTornado WarningJKLBath33 min
May 31, 1:33 AM EDTSevere Thunderstorm WarningJKLElliott42 min
May 31, 1:39 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Lee, Menifee, Owsley, Whitley and 1 more66 min
May 31, 1:53 AM EDTSevere Thunderstorm WarningJKLBreathitt, Morgan, Perry52 min
May 31, 1:55 AM EDTTornado WarningJKLElliott, Rowan65 min
May 31, 2:07 AM EDTSevere Thunderstorm WarningJKLBell, Leslie, Magoffin53 min
May 31, 2:10 AM EDTTornado WarningJKLMorgan, Wolfe35 min
May 31, 2:13 AM EDTTornado WarningJKLBreathitt62 min
May 31, 2:20 AM EDTTornado WarningJKLBell, Knox40 min
May 31, 2:27 AM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Johnson, Knott63 min
May 31, 2:35 AM EDTFlash Flood WarningJKLClay3 hr
May 31, 2:49 AM EDTSevere Thunderstorm WarningJKLLetcher, Pike56 min
May 31, 2:54 AM EDTSevere Thunderstorm WarningJKLMartin66 min
May 31, 2:55 AM EDTSevere Thunderstorm WarningJKLLetcher, Pike50 min
May 31, 2:55 AM EDTSevere Thunderstorm WarningJKLMartin65 min
May 31, 2:56 AM EDTSevere Thunderstorm WarningJKLLetcher, Pike49 min
May 31, 3:00 AM EDTFlash Flood WarningJKLFloyd, Johnson4 hr
May 31, 3:01 AM EDTTornado WarningJKLJohnson29 min
May 31, 3:02 AM EDTTornado WarningJKLJohnson28 min
May 31, 3:05 AM EDTTornado WarningJKLFloyd, Pike55 min
May 31, 3:14 AM EDTFlash Flood WarningJKLHarlan, Letcher6 hr
May 31, 4:55 AM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Harlan, Johnson, Letcher and 6 more6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.